Wisconsin, 2026

Drought in Wisconsin, February 1 to 28, 2026

February 1 to 28, 2026 · NWS DLH · 3 events in 3 counties and zones

D2 Severe Drought conditions persisted across parts of northwestern Wisconsin during the month of February. A slight reduction in the area of D2 Severe Drought was realized with the update on the 24th, but no significant chances were observed.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

D2 Severe Drought conditions persisted across parts of northwestern Wisconsin during the month of February. A slight reduction in the area of D2 Severe Drought was realized with the update on the 24th, but no significant chances were observed. Precipitation for the month was around 0.5 to 1 inches above normal in the area where the reduction in D2 Severe Drought occurred with 0.25 to 0.5 inches below normal in the area where D2 Severe Drought persisted.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jan 31, 11:45 PM CST, 15 minutes earlier. Its key messages:

  • Widespread light snow moves across the Northland tonight and Sunday, bringing total accumulations of 1 to 3 inches for most areas.
  • Gusty southerly winds up to 30 mph tonight will create areas of blowing snow and reduced visibility, especially in open areas.
  • Hazardous conditions for small craft are expected on western Lake Superior starting tonight due to southwest winds gusting to 30 kt.
Area forecast discussion, Jan 31, 11:45 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1145 PM CST Sat Jan 31 2026

.KEY MESSAGES...

- Widespread light snow moves across the Northland tonight and
  Sunday, bringing total accumulations of 1 to 3 inches for most
  areas.

- Gusty southerly winds up to 30 mph tonight will create areas of
  blowing snow and reduced visibility, especially in open areas.

- Hazardous conditions for small craft are expected on western
  Lake Superior starting tonight due to southwest winds gusting
  to 30 kt.

&&

.DISCUSSION...
Issued at 229 PM CST Sat Jan 31 2026

Sunny skies and dry conditions will continue the rest of this
afternoon across the Northland as high pressure slowly exits to
our southeast. Expect temperatures to hold steady in the mid to
upper teens and even some low 20s through the remainder of the
daylight hours with south winds occasionally gusting to 20 mph.

A fast-moving clipper, will approach from the northwest this
evening. Cloud cover will rapidly increase from west to east
after sunset. Snow is forecast to begin in north-central
Minnesota around or shortly after midnight, spreading across the
rest of the region through the early morning hours on Sunday.
While overall amounts remain light, a period of moderate
snowfall rates are possible before sunrise, which could lead to
a quick inch of accumulation. The snow will continue through
much of the morning on Sunday before tapering off from west to
east during the afternoon and evening. Total snow accumulations
will generally range from 1 to 2 inches, though localized spots
in north-central Minnesota could see up to 3 or 4 inches. South
winds will remain gusty through Sunday morning, shifting to the
northwest and weakening by Sunday night as a cold front passes
through. Considered a Winter Weather Advisory for the blowing
and drifting aspect though with totals still an inch or two away
from advisory thresholds, opted to hold off. The HRRR has been
trending up with totals though that has been a tendency all
winter with the hi-rez models rapidly ramping up accumulations
at or right before the onset while holding tight with prior
forecasts verified best. So, didn't chase this forecast and
stuck to the typical clipper potential without a clear signal to
go on the high side of guidance.

Looking ahead to next week, we expect a significantly warmer
trend. High temperatures will climb into the 20s for Monday
and Tuesday. By Thursday, a stronger weather system may arrive,
potentially pushing temperatures into the mid-30s and bringing a
mix of rain and snow to the area with more atmospheric moisture
content.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1136 PM CST Sat Jan 31 2026

A clipper is approaching with light snow showers expected.
Ceilings and visibilities are expected to lower to IFR overnight
with a short window of visibilities as low as 1/2 mile for HIB
and BRD with a band of higher snowfall rates in the early
morning. As the system passes tomorrow, continued cold air
advection on the back side of the system may lead to scattered light
snow showers through the late afternoon and into the evening.
Additional lowered conditions may need to be accounted for with
future TAF issuances.

&&

.MARINE /FOR NEARSHORE WATERS OF WESTERN LAKE SUPERIOR/...
Issued at 227 PM CST Sat Jan 31 2026

Southwest winds increase tonight to 15-20 kt with gusts up to
30 kt. Small Craft Advisories are in effect for all western Lake
Superior nearshore waters starting tonight and continuing
through Sunday afternoon. Waves will build to 2-4 feet, highest
toward the North Shore and the Apostle Islands. Winds switch to
the northwest Sunday night.

For the open water discussion, refer to the NWS Marquette Area
Forecast Discussion at weather.gov/mqt.

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
MARINE...Small Craft Advisory until 6 PM CST Sunday for LSZ140>144.
     Small Craft Advisory until noon CST Sunday for LSZ145-146-148-
     150.

&&

DISCUSSION...Wolfe
AVIATION...KML
MARINE...Wolfe
Hazardous weather outlook, Jan 31, 3:03 PM CST, 8 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
303 PM CST Sat Jan 31 2026

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-012115-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
303 PM CST Sat Jan 31 2026

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...This afternoon and Tonight

A clipper system will bring light snow to the entire region
tonight. Slippery roads are possible by early morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Light snowfall continues Sunday into Sunday night. Total
accumulations of 1 to 3 inches may cause slippery roads.

.SPOTTER INFORMATION STATEMENT...

Snow spotters are requested to report their snowfall measurements
to the National Weather Service.

LSZ121-140>148-150-012115-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
303 PM CST Sat Jan 31 2026

This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.

.DAY ONE...This afternoon and Tonight

Southwest winds become strong tonight with gusts up to 25 kts
across all of western Lake Superior. Small Craft Advisories are
in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Southwest winds continue to increase into Sunday morning with
gusts up to 30 knots possible before diminishing through Sunday
afternoon. Small Craft Advisories are in effect.

BJH

More information may be obtained at the following web address:
http://www.weather.gov/duluth

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Douglas

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Douglas forecast zone
Reported by
Drought Monitor
Coordinates
46.464, -91.899 (the zone’s center; the record gives no point)

D2 Severe Drought conditions covered much of the western 3/4ths of the county for most of February. A slight reduction in the area of D2 Severe Drought was seen with the update on the 24th with D2 Severe Drought across roughly the southwestern half of the county. Precipitation for the month was around 0.5 to 1 inches above normal in the area where the reduction in D2 Severe Drought occurred, including Superior, with 0.25 to 0.5 inches below normal across the far southern reaches of the county.

Drought, Burnett

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Burnett forecast zone
Reported by
Drought Monitor
Coordinates
45.863, -92.368 (the zone’s center; the record gives no point)

D2 Severe Drought conditions covered the northern 1/3rd of the county during the month of February. No significant changes in drought category were observed over the course of the month. Precipitation for the month was near to around 0.20 inches below normal in this area with the dry conditions extending back to last summer.

Drought, Washburn

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Washburn forecast zone
Reported by
Drought Monitor
Coordinates
45.899, -91.791 (the zone’s center; the record gives no point)

D2 Severe Drought conditions persisted across the far northwestern corner of the county during the month of February. No changes in drought category were observed over the course of the month. Precipitation for the month was near to around 0.20 inches below normal in this area with the dry conditions extending back to last summer.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2026Every state in 2026This day in weather historyWarnings in Wisconsin, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1319175, 1319177, 1319178.